Recently I have been getting severe leg and foot cramps, my doctor checked my potassium.. levels and they were good, she checked everything that could possibly cause leg cramps and the only thing that was out of whack was my liver enzyme's, I have been taking cholesterol medication for about 2 months, I also take Hydrocodone 10/325 and Tramadol 50mg daily. I take 3 and 3. I was told that if my liver enzyme's were not down by my next visit on 3/23 I would no longer be able to take the Hydrocodone nor the cholesterol medication. My question is what alternatives to I have to replace the Hydrocodone10/325. Please reply with any advice or suggestions. Thank You.
Welcome to the Pain Management forum.... where someone wisely moved your post. You are in the right place and we will try to help with suggestions.
There are multiple medications that do not include the "Tylenol" that makes up part of the Hydrocodone that you currently take. However this decision should be between you and your Physician. Opiates (narcotics) must be prescribed carefully when liver enzymes are elevated.
Much will depend on the cause and level of your pain as to what medication is right for you.... and more importantly your liver enzymes. I would assume your Physician already is contemplating alternatives.
I found this on one site: " Narcotic (opioid) analgesic agents are extensively metabolized by the liver, and several of them (e.g., codeine, hydrocodone, meperidine, methadone, morphine, propoxyphene) have active metabolites that are further converted to inactive substances....."
Opiates can cause liver damage, some more than others. I wish I had better information for you. I encourage you to discuss this with your physician. .... and Please let us know how you are doing and what you discover.
Feel free to post again and ask additional questions. We are Chronic Pain Patients... and get it!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.